Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Teenager. Blue veins in different patterns all over the body. Recovering from anorexia. Veins due to underweight?

Hi, I am a 16 year old female and have recently noticed that blue veins seem to be covering my body. They are slightly visible all over my legs. There is a web-like patch on my hip, breasts, and chest. There are faint veins on my temples and jawline. I also have bright blue lines all down my arms but I've had these for a long time so they aren't too much of a problem. I am recently recovering from anorexia. I am 5 feet 7 inches tall and 106 pounds (still recovering) Could being underweight be the cause of these prominent veins? Will they go away as I continue to gain weight? I am not fair skinned and I have a very healthy diet and I do very mild exercise, (mostly walking). I don't believe these are spider or varicose veins because they do not hurt nor stick out. (they only stick out on my feet and hands, any suggestions for these?) I would really love to know what this is all about and if they there is any way to lessen/get rid of the appearance of these pesky veins. Thanks very much!
Asked On : Sat, 25 May 2013
Answers:  1 Views:  126
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. When you are anorexic and are of caucasian origin it is not unusual to have blue veins that appear prominent. Once your regain your lost weight or start gaining weight they will gradually lessen and your will appear normal. I would like you to distract yourself from the veins and focus more on the weight gaining part and becoming healthy. The veins will ultimately go away. I hope this helps. Take care and have a lovely day!
Answered: Sat, 25 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions